Thunderstorm Wind, Sussex
- When
- August 4, 10:40 PM EST
- Where
- Sussex County, Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.550, -75.570
A severe thunderstorm knocked down several trees in Laurel.
The southern edge of a slow moving cold front, extending from southern New Jersey into Delaware and Northeast Maryland, triggered some severe thunderstorms into the central Delmarva Peninsula during the late evening of the 4th where damaging wind gusts and power outages were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The southern edge of a slow moving cold front, extending from southern New Jersey into Delaware and Northeast Maryland, triggered some severe thunderstorms into the central Delmarva Peninsula during the late evening of the 4th where damaging wind gusts and power outages were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 4, 7:40 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 840 PM EDT TUE AUG 4 2015 .SYNOPSIS... A COLD FRONTAL BOUNDARY WILL CONTINUE MOVING SOUTHEAST THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL THEN BUILD EASTWARD INTO THE REGION FOR THE MIDDLE PART OF THE WEEK. BY THURSDAY NIGHT, LOW PRESSURE WILL ADVANCE NORTHEAST TOWARD THE REGION THEN EXIT OFF THE NEW ENGLAND COAST BY EARLY SATURDAY. HIGH PRESSURE WILL BUILD EASTWARD INTO THE REGION ON SUNDAY WITH ANOTHER COLD FRONTAL PASSAGE FOR THE EARLY PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... DRY AIR WILL CONTINUE TO BUILD INTO EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY FROM THE WEST TONIGHT. DEW POINT READINGS SHOULD REMAIN MOSTLY IN THE 50S IN THOSE LOCATIONS UNDER A PARTLY CLOUDY SKY. A FRONTAL BOUNDARY IS FORECAST TO REMAIN ACROSS NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY OVERNIGHT. SHOWERS AND THUNDERSTORMS WERE CONTINUING TO SPREAD INTO THAT AREA FROM THE WEST THIS EVENING. MOST OF THE GUIDANCE SUGGESTS THAT THE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE SOUTHERN PART OF OUR FORECAST AREA BEFORE MOVING OFF THE COAST AFTER MIDNIGHT. THE CONVECTION IS ASSOCIATED WITH AN IMPULSE TRAVELING IN THE MID LEVEL FLOW AS WELL AS THE SURFACE FRONT. THE POTENTIAL FOR GUSTY WINDS WITH THE THUNDERSTORMS APPEARS TO HAVE DIMINISHED, SO WE HAVE REMOVED THAT POSSIBILITY FROM THE FORECAST. MINIMUM TEMPERATURES IN OUR REGION SHOULD RANGE FROM THE UPPER 50S IN THE FAR NORTH TO AROUND 70 IN THE SOUTH. THE WIND WILL FAVOR THE WEST AND SOUTHWEST AND SPEEDS WILL LIKELY DECREASE TO 8 MPH OR LESS AFTER DARK. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE WEAK COLD FRONT WILL CONTINUE TO PUSH OFF THE COAST TOMORROW ALLOWING SURFACE HIGH PRESSURE TO BEGIN BUILDING LATE IN THE DAY. A NICE DAY SHAPING UP OVERALL WITH EXPECTED TEMPERATURES NOT THAT FAR OFF FROM SEASONAL NORMS AND COMFORTABLE DEW POINTS IN THE MID 50S TO LOWER 60S. THE REGION WILL SEE A GOOD AMOUNT SUNSHINE AND A BIT OF A BREEZE IN THE AFTERNOON. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WEDNESDAY NIGHT AND THURSDAY: HIGH PRESSURE WILL MOVE WEST TO EAST ACROSS THE REGION IN THIS PERIOD WITH A SOMEWHAT COOLER AIR MASS IN THE REGION COMPARED TO RECENT DAYS. AN INCREASE IN HIGH CLOUDS IS LIKELY AS THE NEXT LOW PRESSURE SYSTEM DEVELOPS IN THE OHIO VALLEY THURSDAY WITH A FEW SHOWERS/RUMBLES OF THUNDER AS WELL POSSIBLE BY SUNSET. NOT MUCH SPREAD OVERALL IN THIS PERIOD ON MOST ELEMENTS WITH THE MODEL AND THEIR RESPECTIVE ENSEMBLES. 925 MB TEMPERATURES CLOSE TO 20C STILL SUGGEST HIGH TEMPERATURES WILL BE IN THE MID 80'S ON AVERAGE. THURSDAY NIGHT THROUGH SATURDAY: A VERY COMPLICATED PICTURE ON THE EVOLUTION OF VARIOUS FEATURES IN THIS PERIOD WITH A WIDE RANGE IN MODELED SOLUTIONS STILL ON THE TABLE. SOME POTENTIAL EXISTS FOR A HEAVY RAIN EVENT THURSDAY NIGHT THROUGH FRIDAY NIGHT. LOW PRESSURE IS EXPECTED TO DEVELOP IN THE OHIO VALLEY ON THURSDAY WITH MOISTURE OVERRUNNING A WARM FRONT TRIGGERING SHOWERS AND THUNDERSTORMS ALONG IT. MODELING IS HAVING A POOR TIME WITH THE EXACT DETAILS ON THIS CONVECTION. AS A RESULT, FEEDBACK IS OCCURRING ON SOME MODEL RUNS WITH REGARDS TO FURTHER DEVELOPMENT OF THE CONVECTION. MODEL CONSENSUS HAS THE LOW PRESSURE TRAVELING EASTWARD ALONG THE FRONT TO OUR SOUTH WITH OVERRUNNING RAIN TO THE NORTH OF THE BOUNDARY AND A STRONG/SEVERE STORM THREAT WELL SOUTH OF THE REGION. THIS LOW THEN TURNS NORTHEAST OFF THE COAST. THE GEFS AND THE 12Z GFS ARE MORE SUPPRESSED AND FASTER, WHILE THE 00Z ECMWF HAD A NOR'EASTER LOOK TO IT (2-4 INCHES OF RAIN AND A WINDY, COOL DAY) AND WAS A LOT SLOWER. RIGHT NOW THESE LOOK LIKE THE GOAL POSTS. A CONSIDERABLE SPREAD APPEARS IN THE SREF AND THE GEFS AS WELL, WITH THE ECMWF ENSEMBLE MEAN A LESS AGGRESSIVE SUGGESTION THAN IT'S 00Z OPERATIONAL RUN. OUR FORECAST WILL TAKE THE MIDDLE GROUND APPROACH WHICH WAS REPRESENTED BY THE 12Z CMC, 12Z UKMET AND THE 12Z NAM/ECMWF WHICH HAVE RECENTLY FOUND MIDDLE GROUND TODAY. THIS BRINGS THE STEADIEST/ HEAVIEST RAINS FROM PHL SOUTHWARD WITH A SHARP CUTOFF FURTHER NORTH FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. AREAS THAT SEE CLOUDS AND DECENT RAIN FRIDAY MAY STAY IN THE 60'S/70'S, DON'T WANT TO GO TO LOW ON TEMPS AT THIS POINT. IF CONDITIONS ARE MORE ON THE DRY SIDE THEN WE WOULD SEE HIGHS INTO THE 80'S. WITH THIS PICTURE, CONDITIONS DO CLEAR OUT FOR THE WEEKEND. QPF FORECAST FOR THIS EVENT HAS THE HIGHEST AMOUNTS 1-2 INCHES ACROSS THE DELMARVA WITH AMOUNTS AROUND AN INCH FOR PHILLY AND VERY LITTLE RAIN IN THE POCONOS. SATURDAY NIGHT THROUGH TUESDAY: HIGH PRESSURE WILL BUILD BACK INTO THE REGION LATE IN THE WEEKEND. ANOTHER FRONTAL BOUNDARY BRINGS A CHANCE OF SHOWERS AND STORMS AND MUGGIER/WARMER WEATHER ON MONDAY AND TUESDAY. WPC GUIDANCE WAS PRIMARILY USED IN THIS PERIOD. HOWEVER HIGH TEMPERATURES WERE INCREASED SUNDAY AND MONDAY BASED ON THE MODELED 925 MB TEMPERATURES. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. DRY AIR WILL CONTINUE TO BUILD INTO THE NORTHERN PART OF OUR REGION DURING TONIGHT AND WEDNESDAY. AS A RESULT, WE WILL CARRY A VFR FORECAST FOR KRDG, KABE, KTTN, KPNE, KPHL AND KILG THROUGH THE TAF PERIOD. HOWEVER, SHOWERS AND THUNDERSTORMS ARE FORECAST TO PASS NEARBY TO THE SOUTH AND SOUTHEAST OF KILG, KPHL AND KPNE TONIGHT MAINLY BEFORE 0600Z. WE HAVE CARRIED A VCSH FOR NOW TO COVER THE SITUATION. A FRONTAL BOUNDARY WILL REMAIN NEAR KMIV AND KACY INTO TONIGHT SO WE HAVE MENTIONED THE POTENTIAL FOR THUNDERSTORMS IN THOSE TAFS UNTIL ABOUT 0600Z. THERE MAY BE SOME MVFR FOG AT KMIV AND KACY DURING THE LATE NIGHT AND EARLY MORNING PERIOD, ESPECIALLY IF THEY DO RECEIVE A FAIR AMOUNT OF RAINFALL. CONDITIONS AT BOTH LOCATIONS WILL IMPROVE TO VFR FOR WEDNESDAY WITH DRY AIR ARRIVING FROM THE WEST. WESTERLY WINDS SHOULD BE 8 KNOTS OR LESS FOR TONIGHT. A WEST NORTHWEST WIND AROUND 8 TO 12 KNOTS IS EXPECTED FOR WEDNESDAY ALONG WITH GUSTS INTO THE LOWER 20S. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY: VFR, WESTERLY WIND GUSTS 10-15 KNOTS BECOMING LIGHTER AND VARIABLE THROUGHOUT THE NIGHT AND ON THURSDAY. THURSDAY NIGHT THROUGH FRIDAY NIGHT: MVFR/IFR CONDITIONS IN RAIN WITH HIGHEST CHANCE FOR RESTRICTIONS FOR KPHL/KACY/KILG AND KMIV. EAST TO NORTHEAST WIND GUSTS AROUND 20 KNOTS, HIGHEST FRIDAY AFTERNOON. SATURDAY THROUGH SUNDAY NIGHT: VFR. WINDS UNDER 10 KNOTS, 15-20 KNOT POSSIBLE EAST OF KPHL SATURDAY AFTERNOON. && .MARINE... WE DID NOT CHANGE ANY HEADLINES THIS AFTERNOON. WE'LL KEEP THE SCA GOING THROUGH MUCH OF NIGHT ON THE OCEAN WATERS. NO HEADLINES ARE UP FOR DELAWARE BAY. WE RECEIVED A HIGH QUALITY NOAA-19 SEA SURFACE TEMP MAP FROM RUTGERS THIS AFTERNOON WITH LITTLE CLOUD COVER OBSTRUCTION. THE IMAGE CLEARLY SHOWS THE UPWELLING ALONG THE NEARSHORE WATERS. THIS COULD BE THE VERY REASON ONLY THE OFFSHORE BUOYS WERE LIT UP WITH 25 KTS AND 4 TO 6 FOOT SEAS. THIS COLDER WATER COULD OF STRENGTHENED THE INVERSION RIGHT ALONG THE COAST. FOR TOMORROW, WINDS WILL CONTINUE TO SUBSIDE, BUT SWELLS WILL TAKE A BIT LONGER TO RESPOND. NO HEADLINES ARE EXPECTED. OUTLOOK... SEAS AND NORTHEASTERLY WINDS INCREASING THURSDAY NIGHT AND FRIDAY, REACHING SCA CRITERIA BY FRIDAY AFTERNOON. WAVE HEIGHTS LIKELY AROUND FIVE FEET THROUGH SATURDAY NIGHT WITH SOME INTERMITTENT 25 KNOT GUSTS. SEAS AND WAVES FALLING BELOW SCA CRITERIA BY SUNDAY. && .CLIMATE... TODAY WAS PHILADELPHIA'S 8TH CONSECUTIVE DAY OF 90 OR HIGHER (AS MEASURED AT PHILADELPHIA INTERNATIONAL AIRPORT). IT'S BEEN A RELATIVELY EASY GOING 8 DAY STREAK OF 90 DEGREE DISCOMFORT...THE MOST DIFFICULT BEING THE 29TH AND 30TH WHEN HEAT INDICES TOPPED OUT IN THE UPPER 90S. IF THE TEMPERATURE NUDGES 90 AT PHILADELPHIA TOMORROW, THE 9 DAY STREAK WOULD BE THE LONGEST HERE SINCE THE 12 CONSECUTIVE DAY STRETCH THAT ENDED JULY 9 2012. AS IT STANDS NOW, THE CURRENT 8 DAY STREAK RANKS 21ST TO 34TH LONGEST. IT BEGAN JULY 28TH. THE MEAN NUMBER OF 90 OR HIGHER DAYS IN A YEAR IN THE PERIOD OF RECORD DATING BACK TO 1874 IS 21. THIS YEAR WE'VE HAD 22 SO FAR (1 IN MAY, 7 IN JUNE, 10 IN JULY AND 4 SO FAR IN AUGUST). IF YOU RECALL THE SUMMER OF 2010, THERE WERE 55 DAYS OF 90 OR HIGHER IN PHILADELPHIA. THE LONGEST CONSECUTIVE DAY STREAK OF 90 OR HIGHER IN PHILADELPHIA WAS 18 DAYS ENDING AUGUST 15 1988. THEN 17 ENDING AUGUST 5 1995 13 ENDING SEPTEMBER 5 1953 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ANZ450>455. && SYNOPSIS...GAINES NEAR TERM...IOVINO SHORT TERM...KRUZDLO LONG TERM...GAINES AVIATION...GAINES/IOVINO MARINE...GAINES/KRUZDLO CLIMATE...DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 855 PM EDT TUE AUG 4 2015 NJZ001-007-PAZ054-055-060>062-060100- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 855 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ070-071-101>106-060100- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 855 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM MOVING SOUTH OF THE AREA COULD BRING HEAVY RAIN THURSDAY NIGHT AND FRIDAY. SOME UNCERTAINTY IS PRESENT WITH THE EXACT TRACK OF THE LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-060100- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 855 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM MOVING SOUTH OF THE AREA COULD BRING HEAVY RAIN THURSDAY NIGHT AND FRIDAY. SOME UNCERTAINTY IS PRESENT WITH THE EXACT TRACK OF THE LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-060100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 855 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 PM EDT TUE AUG 4 2015
NJZ021>025-050300-
CAPE MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-COASTAL
ATLANTIC-
1007 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ATLANTIC...CAPE MAY AND
SOUTHEASTERN CUMBERLAND COUNTIES...
AT 1006 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIVALVE...OR 15 MILES
SOUTH OF MILLVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OCEAN CITY...WOODBINE...SEA ISLE CITY...AVALON...STONE HARBOR...CAPE
MAY COURT HOUSE...SCOTCH BONNET...GOSHEN...ELDORA...BIVALVE...
BELLEPLAIN FOREST...MARMORA...PORT NORRIS...SEAVILLE...BEESLEYS
POINT...DENNISVILLE...LEESBURG AND STRATHMERE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3920 7466 3910 7470 3905 7475 3905 7479
3907 7480 3906 7492 3914 7489 3918 7491
3919 7503 3922 7503 3921 7510 3918 7513
3925 7514 3929 7463 3927 7459 3930 7458
3929 7455
TIME...MOT...LOC 0206Z 268DEG 22KT 3917 7503
SZATKOWSKISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 PM EDT TUE AUG 4 2015
DEZ003-004-050315-
DELAWARE BEACHES-INLAND SUSSEX-
1024 PM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUSSEX
COUNTY...
AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR SEAFORD TO NEAR VIENNA...AND
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
MILTON AROUND 1035 PM EDT.
GEORGETOWN AND LEWES AROUND 1050 PM EDT.
MILLSBORO AND HENLOPEN ACRES AROUND 1100 PM EDT.
LAUREL AROUND 1105 PM EDT.
SYCAMORE AROUND 1115 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BETHEL...BLADES...
DEWEY BEACH AND LONG NECK.
LAT...LON 3847 7569 3860 7571 3879 7540 3878 7508
3870 7507 3869 7512 3869 7514 3866 7513
3863 7517 3858 7529 3847 7564
TIME...MOT...LOC 0224Z 262DEG 24KT 3876 7538 3862 7561 3852 7592
ROBERTSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1044 PM EDT TUE AUG 4 2015
MDZ019-050315-
TALBOT-
1044 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TALBOT COUNTY...
AT 1044 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHESAPEAKE BEACH...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
TILGHMAN ISLAND AROUND 1055 PM EDT.
TRAPPE...OXFORD AND HAMBLETON AROUND 1115 PM EDT.
LAT...LON 3876 7633 3878 7632 3878 7630 3876 7632
3875 7630 3878 7628 3876 7602 3861 7606
3864 7615 3868 7617 3868 7621 3871 7624
3876 7622 3874 7623 3871 7627 3875 7631
3867 7634 3874 7634 3876 7638
TIME...MOT...LOC 0244Z 282DEG 25KT 3870 7643
ROBERTSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 PM EDT TUE AUG 4 2015
NJZ023-024-050315-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-
1056 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...
AT 1056 PM EDT...A STRONG THUNDERSTORM WAS OVER RIO GRANDE...OR NEAR
CAPE MAY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM...AND THE STORM WILL AFFECT THE BEACHES. FOR YOUR
SAFETY...IMMEDIATELY MOVE OFF THE BEACH AND SEEK SHELTER INDOORS.
THIS STORM WILL BE NEAR...
SCOTCH BONNET AROUND 1100 PM EDT.
NORTH WILDWOOD...AVALON AND STONE HARBOR AROUND 1105 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITESBORO-BURLEIGH...
ERMA...WEST WILDWOOD AND VILLAS.
LAT...LON 3896 7496 3897 7494 3897 7496 3913 7489
3911 7478 3909 7480 3908 7477 3909 7475
3911 7476 3909 7473 3910 7473 3910 7471
3903 7479 3899 7479 3894 7486 3893 7492
TIME...MOT...LOC 0256Z 286DEG 34KT 3903 7486
ROBERTSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT TUE AUG 4 2015
DEZ003-004-050330-
DELAWARE BEACHES-INLAND SUSSEX-
1106 PM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX
COUNTY...
AT 1105 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILLSBORO TO NEAR LAUREL TO NEAR CAMBRIDGE...AND
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
GEORGETOWN...MILLSBORO...LAUREL AND DELMAR AROUND 1110 PM EDT.
SYCAMORE AROUND 1115 PM EDT.
DAGSBORO AROUND 1120 PM EDT.
MILLVILLE AND GUMBORO AROUND 1130 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OCEAN VIEW...SOUTH
BETHANY...LONG NECK AND FRANKFORD.
LAT...LON 3846 7569 3856 7570 3856 7562 3868 7535
3867 7513 3864 7513 3862 7508 3866 7507
3866 7506 3862 7507 3859 7521 3857 7518
3859 7514 3858 7507 3860 7510 3861 7506
3860 7506 3848 7505 3845 7509
TIME...MOT...LOC 0305Z 272DEG 20KT 3863 7533 3851 7555 3851 7600
ROBERTSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 PM EDT TUE AUG 4 2015
MDZ015-019-020-050400-
CAROLINE-TALBOT-QUEEN ANNE'S-
1110 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL QUEEN ANNE'S...
SOUTHWESTERN CAROLINE AND TALBOT COUNTIES...
AT 1110 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. MICHAELS...OR
NEAR EASTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
EASTON...TRAPPE AND HAMBLETON AROUND 1120 PM EDT.
WINDYHILL AROUND 1130 PM EDT.
TANYARD...MATTHEWS...CHOPTANK AND CORDOVA AROUND 1135 PM EDT.
PRESTON AND GRIFFIN AROUND 1140 PM EDT.
HARMONY AROUND 1145 PM EDT.
DENTON AND AGNER AROUND 1155 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HILLSBORO.
LAT...LON 3886 7626 3886 7625 3883 7625 3879 7620
3879 7619 3890 7620 3897 7579 3868 7578
3871 7584 3870 7590 3866 7596 3860 7599
3862 7612 3868 7617 3868 7620 3867 7620
3871 7624 3876 7622 3873 7627 3883 7628
TIME...MOT...LOC 0310Z 264DEG 25KT 3876 7618
ROBERTSONThe Dover AFB radar (KDOX), 33 km away, was scanning. The volume nearest the first event began at 03:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm knocked down several trees in Laurel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594624.